Going through treatment

Having had a lumpectomy 3 weeks ago  and 4 nodes removed,  and getting my results for the margins being clear I’ve felt pretty good. Getting some feeling back under my arm and scars are healing nicely, no soreness and no pain. Have an appointment for planning and marking for radiotherapy,  feeling really positive, until today. Had some news that my blood test revealed that I am not post menopausal and won’t be able to take letrozole,  but will be taking tamoxifen.  After reading about the side effects of both these therapies and what they can cause , I feel really down now. I feel for the next 5 years or more, I could be suffering from pain in the joints, possible DVT, increased risk of endometrial cancer and the list goes on. Its hard at the moment because I feel so well, and I don’t cherish the prospect of developing other illnesses,  bit hard to accept. I have been so positive since being diagnosed in October,  but I am really scared now.

Hi Dollywood

 

I felt just the same when I was told by my bcn that I would need hormone therapy for 5 to 10 years. 

 

Have you used the ‘predict tool’ that gives you the percentage benefit if you take it?

Mine came out at 0.2% for 5 years and 0.5% for 10 years.

 

I decided not to take it and when I saw my oncologist I was ready to tell him I had decided I didn’t want it and see what his reaction was.   I had decided that if he insisted that it would really benefit me then I had it in my mind that I would try it for a few months.  He was happy with my decision so I’m not on it.

 

But I must say every case is different and I am happy with my decision.  I am post menopausal so older than you.

 

Good luck

 

Jaye x

Thanks Maryland I was trying to find it but had forgot where it was

 

Bondgirl, sorry to hear you have had a tough time, with your husband being ill as well.

 

Perhaps you can discuss it with your oncologist next time.

 

We are all free to make our own minds up as to what we feel is best for us.

 

Jaye x

Hi Ladies,
I’m a bit mystified since the predict site (link as below) gives different figures to those I was given by my oncologist when I pressed them for figures re the tamoxifen debate. They have access to an online system, adjuvant online, which members of the public do not have access to (I understand this is because info is quite generalised, ie while based on your specific bc diagnosis and treatment it doesn’t factor in other health factors). I wondered if anyone else has found the predict site gives a different response to adjuvant online?
Also, anyone else waking up feeling anxious and momentarily feeling v low at times since starting Tamo? And if so have any of you lovely people found anything which seems to help? I’m going to try acupuncture later this week! Will let you know if that helps at all.
Seabreeze

I am in the same situation as you. I am worry about the side effect as well and did not go ahead with treatment and I have one year check up and everything is fine and cancer causing by many reason and keep a good balance life is best way to be free of the cancer

Hi everyone, just wanted to update you on my worry about the side effects of Ananstrazole. After having complete breakdown on Friday and plucked up,courage to talk to the lovely helpline lady on here that spent a long time talking me through each of the bits that were worrying me, thank you.

I saw my oncologist on Monday night and explained all my worries, had a meltdown in front of him which he was surprised at as he has always seen me as the happy, smiley and positive person that I usually am? He agreed the medication was the problem and told me to stop and get myself on an even keel until I see him again 19 January at which point he suggests I take it 3 times a week and see if that is more tolerable. He said it would be better to take it this way for 7 years as opposed to 7 days for 5 years. He said he has not had anyone who he has not been able to help manage the medication and will help me do this before I decide to give up,completely as my lobular grade 2 is heavily dependent on the oestrogen.

I feel a lot more positive now and will do as he says to see what happens.

Anyone reading this who feels as bad as I did on Friday please do not sit worrying please phone the helpline because they helped me put everything in perspective so that I could properly list what was worrying me and speak to my oncologist.